View Full Version : Kind of Embarrassed ... Anyone Have Excessive Sweating?
I am on a medication with a side effect of sweating. I also have panic/anxiety disorder, social anxiety and OCD. I believe that the sweating is from anxiety. I can ride my bike around and not sweat at all (or barely, depending on temperature). I can't get through a store like Target or Home Goods with profusely sweating: my face, my head (which causes hives all over my head, chemical reaction to the drug), my back, even the back of my knees. I have NEVER been a sweater, until this medicine. I'm actually weaning from one drug to go on another drug, but they both have sweating as side effects. It *really* effects my social anxiety, obviously. My therapist is aware of it (she writes my prescriptions too) but thinks the good outweighs the bad.
Anybody have any ideas or suggestions? This is affecting my life because I don't want to go anywhere because of the embarrassment of the sweating.
08-11-2011, 10:29 AM
I feel like this right now, but I was blaming it on postpartum hormones. I am on Zoloft for ppd prevention so maybe that is contributing. It is awful though to feel like I am sweating when I shouldn't necessarily be so hot. I wish I had some advice for you. I'll be watching this thread.
08-11-2011, 12:52 PM
Not sure if this is helpful. I sweat a lot too, I think because I run hotter than most people? If I have a big event coming up, I'll use Certain Dri the night before. It's an anti-perspirant you apply the night before you need it. I'm pretty sure the packaging says to only use under your arms. But I usually use it under arms, bottom of feet, and a bit on my nose. I don't use it everday.
08-11-2011, 12:53 PM
I'm so sorry...that sounds miserable. I used to sweat a lot more (before my first pregnancy...for some reason, the hormones changed afterwards and I haven't had that problem since), and it seemed like the "clinical strength" versions of deodorant (I think Secret makes a "Clinical Strength" one that you can actually buy off the shelf) seemed to work a bit better. Good luck!
The funny thing is that the sweating is pretty normal in my armpits (nothing excessive). I mean, we were just in Texas during a freak heat wave, and I barely sweat under my arms. The sweating is my face, my head, my back (which I think is just excess sweating from my head and the back of my neck), TMI but my crotch area and the back of my knees. Weird, right? I don't know what to do because I know sweating is very important to your body but seriously, I could see myself becoming agoraphobic during the hot months because my social anxiety goes off the charts when I sweat so badly. I keep talking to my therapist about it but she's so sure that this new medicine is what I need to be on that she's not concerned with the sweating .... I shouldn't say not concerned, it's just down far on the list of cons.
I have never used Certain Dry ... will have to look that up. The first place I'd spray it is on the back of my neck. Thank you for the recommendation.
Anybody ever use body powder or Shower to Shower to at least help the sweating?
It's funny too ... all my doctors thought I was peri-menopausal because of the symptoms but the test results came back *perfect* except for anemia (I've had it most of my life).
08-11-2011, 10:07 PM
Same problem here...mainly on my face/neck, which is embarassing. I am taking anti-anxiety meds too (currently just started Zoloft, before that Nortryptiline) and they both can cause excessive sweating to the point of possible dehydration/heat stroke becoming more likely.
It's not fun and if I find an answer, I'll certainly pass it along. I hate being a cool store and feeling that way. It's embarassing.
^^^^ Thank you. It is very embarrassing, especially with all the "disorders" I have.
PS: I have been on many SSRIs and NOTHING has made me gain weight like Zoloft. Be careful!! I know how much it stinks trying to find the right drug for you.
08-12-2011, 11:15 PM
Do you have a thyroid disorder? Sweating can be a sign of both hyper and hypo.
08-18-2011, 01:40 AM
Tell your therapist that you MUST have a different drug, that the good does NOT outweigh the bad. If this current med is making you sweat to the point of interfering with your daily life, then you need something different.
Powered by vBulletin® Version 4.2.1 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.